Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 175, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 9, 2016, 8:36 PM CDT for Moore County, Potter County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2016, 8:36 PM CDT (01:36 UTC)
- Expired
- Jun 9, 2016, 9:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Moore County, TX, Potter County, TX
The radar
The Amarillo radar (KAMA), 46 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1276 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2405 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted.
456 WUUS54 KAMA 100136 SVRAMA TXC341-375-100230- /O.NEW.KAMA.SV.W.0175.160610T0136Z-160610T0230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 836 PM CDT THU JUN 9 2016 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MOORE COUNTY IN THE PANHANDLE OF TEXAS... NORTHERN POTTER COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 930 PM CDT * AT 836 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MASTERSON...OR 16 MILES SOUTH OF DUMAS...MOVING EAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. * LOCATIONS IMPACTED INCLUDE... FRITCH...MASTERSON...LAKE MEREDITH AND FOUR WAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3552 10212 3574 10212 3582 10162 3546 10162 TIME...MOT...LOC 0136Z 271DEG 17KT 3562 10195 HAIL...<.75IN WIND...60MPH $$ BRB
3 follow-up statements
773
WWUS54 KAMA 100144
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
844 PM CDT THU JUN 9 2016
TXC341-375-100230-
/O.CON.KAMA.SV.W.0175.000000T0000Z-160610T0230Z/
MOORE TX-POTTER TX-
844 PM CDT THU JUN 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHERN MOORE AND NORTHERN POTTER COUNTIES...
AT 843 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MASTERSON...OR
16 MILES SOUTH OF DUMAS...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
FRITCH...MASTERSON...LAKE MEREDITH AND FOUR WAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR LAKE MEREDITH...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3552 10212 3563 10206 3573 10205 3578 10162
3546 10162
TIME...MOT...LOC 0143Z 268DEG 18KT 3563 10192
HAIL...<.75IN
WIND...60MPH
$$
BRB280
WWUS54 KAMA 100155
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
855 PM CDT THU JUN 9 2016
TXC341-375-100230-
/O.CON.KAMA.SV.W.0175.000000T0000Z-160610T0230Z/
MOORE TX-POTTER TX-
855 PM CDT THU JUN 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHEASTERN MOORE AND NORTHEASTERN POTTER COUNTIES...
AT 854 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MASTERSON...OR
16 MILES SOUTH OF DUMAS...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
FRITCH...MASTERSON...LAKE MEREDITH AND FOUR WAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR LAKE MEREDITH...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3551 10205 3563 10200 3571 10200 3575 10162
3546 10162
TIME...MOT...LOC 0154Z 271DEG 15KT 3563 10189
HAIL...<.75IN
WIND...60MPH
$$
BRB320
WWUS54 KAMA 100223
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
923 PM CDT THU JUN 9 2016
TXC341-375-100232-
/O.EXP.KAMA.SV.W.0175.000000T0000Z-160610T0230Z/
MOORE TX-POTTER TX-
923 PM CDT THU JUN 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOORE AND
NORTHEASTERN POTTER COUNTIES WILL EXPIRE AT 930 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM ALONG WITH FREQUENT
LIGHTNING.
LAT...LON 3551 10205 3563 10200 3571 10200 3575 10162
3546 10162
TIME...MOT...LOC 0219Z 271DEG 17KT 3563 10189
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:10 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 9, 6:10 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 610 PM CDT THU JUN 9 2016 .Aviation... 00Z TAFS - VFR conditions are expected tonight outside of any convection. Scattered thunderstorms will continue developing across the Panhandles, and will persist into the early morning hours. There is a low possibility some patchy MVFR/IFR fog could develop early Friday morning, but confidence was not high enough to add to TAFs at this time. Otherwise, winds will remain out of the south at around 10 to 15kts with gusts and low-VFR clouds developing again Friday afternoon. Elsenheimer && .Prev Discussion... /Issued 444 PM CDT THU JUN 9 2016/ Discussion... For tonight, another round of showers and tstms developing over the higher terrain in ern NM and srn CO and also near a sfc trof axis located in that region will head sewd into the fcst area this evening and tonight. In addition, a weak upper level low pressure system will track sewd around the ern periphery of an upper level ridge of high pressure and into our fcst area tonight, and may augment shower and tstm development. Have raised pops for tonight about 10 percent across the board all zones based on the above reasoning coupled with the fact most guidance pop values have increased as well. Since atmospheric wind fields are disorganized and not very strong, do not foresee organized clusters of svr storms. However, a few strong to marginally severe tstms are well within the realm of possibility this evening. The minor upper level low pressure system will likely hang around the srn high plains through Friday and weaken further before either getting the boot newd or dissipating by Saturday as the upper level ridge of high pressure moves ewd and a large upper level trof heads into the wrn states. Slgt chc pops for Friday and Friday night look plausible at this time. The upper level flow will become more swrly this weekend as the wrn states upper level trof begins moving inland and splitting. All major models are now showing the trof split, with a portion settling just off the srn CA coast by late Sunday, then moving enewd to just east of the four corners region by 12Z Tuesday. The combination of broad sw flow aloft ahead of the upper level trof near srn CA, sufficient moisture, daytime heating and attendant atmospheric instability, and close proximity of a sfc trof axis warrants slgt chc to chc pops Saturday through Monday. Based on latest medium range models, it now appears this second upper level low pressure system is progged to track enewd and newd into KS and NE Tuesday, north of the OK and TX Panhandles. Should this verify, our forecast area may end up in the dry slot region of this storm system. As such, have kept pops below mentionable Monday night and Tuesday in the event models verify. Also retained a dry forecast for next Wednesday and Thursday as an upper level ridge of high pressure builds into the area in the wake of the departing upper level low. Andrade && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. && 18/10
Hazardous weather outlook, Jun 9, 5:03 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 503 PM CDT THU JUN 9 2016 OKZ001>003-TXZ001>020-101100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 503 PM CDT THU JUN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME STRONG TO MARGINALLY SEVERE...WITH HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 50 TO 60 MPH THE PRIMARY HAZARDS. IN ADDITION...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...WHICH MAY RESULT IN LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY THROUGH MONDAY. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. HOWEVER... THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
In the hours before
Special weather statement, Jun 9, 7:42 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
742 PM CDT THU JUN 9 2016
TXZ007-100115-
MOORE TX-
742 PM CDT THU JUN 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MOORE COUNTY UNTIL 815 PM
CDT...
AT 742 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM CACTUS TO 11 MILES NORTHWEST OF FOUR WAY.
MOVEMENT WAS EAST AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DUMAS AND CACTUS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3606 10207 3606 10191 3571 10202 3572 10216
3584 10216
TIME...MOT...LOC 0042Z 256DEG 9KT 3604 10201 3576 10215
CESpecial weather statement, Jun 9, 8:03 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
803 PM CDT THU JUN 9 2016
TXZ011-100130-
OLDHAM TX-
803 PM CDT THU JUN 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OLDHAM COUNTY UNTIL 830
PM CDT...
AT 803 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES NORTH OF BOYS RANCH TO 3 MILES NORTH OF
VEGA. MOVEMENT WAS EAST AT 20 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
VEGA AND BOYS RANCH.
LAT...LON 3563 10227 3563 10216 3530 10217 3518 10229
3518 10231 3523 10252
TIME...MOT...LOC 0103Z 264DEG 18KT 3560 10222 3530 10241
BRBLocal storm report, Jun 9, 8:10 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
810 PM CDT THU JUN 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST ADRIAN 35.28N 102.67W
06/09/2016 M60 MPH OLDHAM TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1600558
EASpecial weather statement, Jun 9, 8:12 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 812 PM CDT THU JUN 9 2016 TXZ002-007-100145- SHERMAN TX-MOORE TX- 812 PM CDT THU JUN 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MOORE AND SOUTHEASTERN SHERMAN COUNTIES UNTIL 845 PM CDT... AT 811 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SUNRAY...OR 15 MILES NORTHEAST OF DUMAS...MOVING EAST AT 15 MPH. 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH HALF INCH DIAMETER HAIL. LOCATIONS IMPACTED INCLUDE... SUNRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3592 10162 3592 10194 3608 10200 3617 10162 TIME...MOT...LOC 0111Z 263DEG 14KT 3604 10178 BRB
Special weather statement, Jun 9, 8:19 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
819 PM CDT THU JUN 9 2016
TXZ007-012-100200-
POTTER TX-MOORE TX-
819 PM CDT THU JUN 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MOORE AND WESTERN
POTTER COUNTIES UNTIL 900 PM CDT...
AT 817 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES WEST OF DUMAS TO 7 MILES WEST OF
MASTERSON TO 8 MILES SOUTH OF BOYS RANCH. MOVEMENT WAS EAST AT 15
MPH.
50 TO 55 MPH WIND GUSTS AND HALF INCH HAIL WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DUMAS...VALLEY DE ORO...MASTERSON AND FOUR WAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3528 10217 3591 10216 3594 10184 3560 10183
3526 10207
TIME...MOT...LOC 0117Z 270DEG 15KT 3584 10210 3562 10210 3540 10227
BRBLocal storm report, Jun 9, 8:33 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
833 PM CDT THU JUN 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND DMG 4 S CACTUS 35.99N 102.01W
06/09/2016 MOORE TX LAW ENFORCEMENT
SHERRIFS OFFICE REPORTED 2 SEMIS ROLLED OVER AT
INTERSECTION OF US287 AND COUNTY RD E. 2 OR 3 POWER
POLES ALSO KNOCKED OVER ON COUNTRY RD E.
&&
EVENT NUMBER AMA1600559
CEThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:00 PM CDT | Special Weather Statement | AMA | Hansford | 30 min |
| Jun 9, 7:16 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 44 min |
| Jun 9, 7:36 PM CDT | Special Weather Statement | AMA | Sherman | 24 min |
| Jun 9, 7:42 PM CDT | Special Weather Statement | AMA | Moore | 33 min |
| Jun 9, 8:03 PM CDT | Special Weather Statement | AMA | Oldham | 27 min |
| Jun 9, 8:12 PM CDT | Special Weather Statement | AMA | Moore | 33 min |
| Jun 9, 8:19 PM CDT | Special Weather Statement | AMA | Moore | 41 min |
| Jun 9, 8:52 PM CDT | Special Weather Statement | AMA | Randall | 23 min |
| Jun 9, 9:14 PM CDT | Special Weather Statement | AMA | Randall | 31 min |
| Jun 9, 9:22 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| Jun 9, 9:44 PM CDT | Special Weather Statement | AMA | Randall | 31 min |
| Jun 9, 9:49 PM CDT | Areal Flood Advisory | AMA | Moore | 3 hr |
| Jun 9, 10:14 PM CDT | Special Weather Statement | AMA | Randall | 31 min |
| Jun 9, 10:23 PM CDT | Special Weather Statement | AMA | Carson | 37 min |
| Jun 9, 11:25 PM CDT | Special Weather Statement | AMA | Carson | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.